Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 7:21 PM EDT for Addison County, Vermont. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 19, 2007, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Addison County, VT
The radar
The Burlington radar (KCXX), 54 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 192321
SVRBTV
VTC001-200000-
/O.NEW.KBTV.SV.W.0035.070619T2321Z-070620T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
721 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADDISON COUNTY IN CENTRAL VERMONT
* UNTIL 800 PM EDT.
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RIPTON...AND
MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF LINCOLN AROUND 725 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...HAIL TO PENNY
SIZE...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4412 7322 4382 7313 4389 7284 4401 7273
4407 7291 4422 7297
$$
BANACOS1 follow-up statement
000
WWUS51 KBTV 192356
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
755 PM EDT TUE JUN 19 2007
VTC001-200005-
/O.EXP.KBTV.SV.W.0035.000000T0000Z-070620T0000Z/
ADDISON VT-
755 PM EDT TUE JUN 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADDISON COUNTY WILL
BE ALLOWED TO EXPIRE ON TIME AT 800 PM EDT...
THE SEVERE THUNDERSTORMS IN THE AREA HAVE MOVED EAST OF ADDISON
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE ON
TIME AT 8 PM.
LAT...LON 4412 7322 4382 7313 4389 7284 4401 7273
4407 7291 4422 7297
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:22 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 19, 5:22 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 522 PM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT BRINGING STRONG THUNDERSTORMS ALONG WITH GUSTY WINDS AND HEAVY RAINFALL... AND SOME HAIL. COOLER WEATHER WILL BE OVER THE REGION ON WEDNESDAY WITH HIGHS MAINLY IN THE 70S AND CLEARING SKIES...AS A RIDGE OF HIGH PRESSURE BUILDS SLOWLY EAST INTO THE REGION. A COLD FRONT WILL MOVE SOUTH FROM CANADA INTO THE REGION ON THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT TONIGHT. STRONG THUNDERSTORMS APPROACHING THE CHAMPLAIN VALLEY AT THIS TIME...WITH STRONG GUSTY WINDS THE MAIN SEVERE WEATHER THREAT. PRECIPITABLE WATER VALUES APPROACH AROUND 2 INCHES TONIGHT...SO ALSO A THREAT FOR LOCALLY HEAVY RAINFALL...ESPECIALLY FOR ANY SLOW MOVING STORMS. COMPOSITE RADAR LOOP SHOWING MORE THUNDERSTORMS UPSTREAM ACROSS WESTERN NEW YORK AND EASTERN ONTARIO AT THIS TIME. THESE STORMS ARE AHEAD OF THE COLD FRONT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... SOME RAIN SHOWERS TO LINGER OVER VERMONT EARLY WEDNESDAY MORNING... BEFORE SKIES TO BEGIN TO CLEAR OUT. A RIDGE OF HIGH PRESSURE WILL THEN BUILD NORTHEAST FROM THE OHIO VALLEY WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTH FROM CANADA ON THURSDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. BUFKIT SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES DEVELOPING ACROSS THE REGION THURSDAY AFTERNOON. WET BULB ZERO VALUES LOWER TO AROUND 6000-8000 FEET THURSDAY AFTERNOON...SO SOME THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL. SHOWERS AND SOME THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FAIRLY QUIET DURING MUCH OF EXTENDED PORTIONS OF FCST AS MEAN SHORTWAVE RIDGING APPEARS TO BE THE PRIMARY GOVERNING FACTOR OF SENSIBLE WX CONDS ACROSS THE REGION. ANY LINGERING PCPN SHOULD END ACROSS NERN PORTIONS OF FA BY LATER FRIDAY...LEAVING GENERALLY FAIR/DRY CONDS FRI NIGHT INTO SATURDAY. WILL REINTRODUCE CHC THUNDER DURING THE FRIDAY DAYTIME PERIOD DUE TO MREF SOLNS STILL INDICATING COLD POOL TO -20C AT 500 HPA ACROSS ERN PORTIONS OF FA. PASSG OF UPPER TROUGH AND ATTENDANT SFC FRONT SAT NT INTO EARLY SUNDAY MAY PRODUCE SOME ADDL ENHANCED -SHRA ACTIVITY...THEN A RETURN TO DRY AND SEASONAL CONDS BY SUN EVENING INTO MONDAY. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... THROUGH THE NEXT 24 HOURS... DETERIORATING CONDS EXPECTED THROUGH NEXT 6-12 HOURS AS SFC FRONT AND ATTENDANT DEEP CONVECTION AFFECT REGION. SCT ACTIVITY SHOULD BECOME MORE WIDESPREAD ACROSS NRN NY BY 21Z AND EVOLVE INTO WIDESPREAD RAFL W/EMBEDDED CONVECTION ACROSS THE ENTIRE AREA OVERNIGHT. INITIAL ACTIVITY ASSOC W/PRE-FRONTAL TROUGH MAY BE QUITE STRONG...WITH GUSTY WINDS AND POSSIBLE HAIL ALONG W/ASSOC MVR/IFR FLIGHT CONDS. AS OVERALL CONVECTIVE MASS EVOLVES OVERNIGHT...MORE WIDESPREAD IFR/MVFR CONDS EXPECTED AREA WIDE UNDER BROAD RAIN SHIELD...OCCASIONALLY HVY THROUGH THE PRE-DAWN HOURS. SFC FRONT THEN CLEARS ENTIRE REGION BY 12Z WITH SKIES SLOWLY CLEARING E-W AND VFR CONDS RETURNING UNDER LIGHT TO MODERATE WNW SFC FLOW. 18Z WEDNESDAY THROUGH SUNDAY... ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR CONDS EXPECTED. && .HYDROLOGY... LATEST AVBL ANALYSIS STILL SUGGESTING POTL FOR AXIS OF HEAVIER RAFL TO OCCUR TONIGHT ACROSS PORTIONS OF THE ADIRONDACKS AND POSSIBLY INTO WRN VT. ENHANCED DEEP CONVECTION ALONG WITH A GENERAL MERGING OF PRE-FRONTAL TROUGH AND ACTUAL SFC FRONTAL BNDRY OVERNIGHT TO OCCUR ACROSS THIS REGION. THESE FACTORS...COMBINED WITH HIGH FREEZING LVLS/DEEP WARM COAL DEPTH AND ANOMALOUS PWAT AXIS TO 2 SUPPORTS THIS ARGUMENT...AND CONDS WILL BE MONITORED CLOSELY. THIS SAID...FAIRLY DRY ANTECEDENT CONDS SHOULD PREVENT WIDESPREAD FLOOD THREAT...THOUGH LOCALIZED MINOR/POOR DRAINAGE FLOODING CERTAINLY POSSBL IN AREAS BENEATH MORE PROLONGED ACTIVITY THROUGH THE EVENING/OVERNIGHT HOURS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH SHORT TERM...WGH LONG TERM...JMG AVIATION...JMG HYDROLOGY...JMG
Hazardous weather outlook, Jun 19, 3:30 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT TUE JUN 19 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-201930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 330 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH MIDNIGHT WITH THE SCATTERED THUNDERSTORM ACTIVITY ACROSS NORTHERN NEW YORK AND VERMONT. IN PARTICULAR...LOCALLY HEAVY RAIN MAY CAUSE PONDING OF WATER IN POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER...PLEASE RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WHEN IT IS SAFE TO DO SO. BANACOS
In the hours before
Local storm report, Jun 19, 6:15 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
615 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG SHELBURNE 44.38N 73.23W
06/19/2007 CHITTENDEN VT LAW ENFORCEMENT
TREES DOWN IN TOWN OF SHELBURNE
&&
JOHNGSpecial weather statement, Jun 19, 6:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 624 PM EDT TUE JUN 19 2007 VTZ003-006-192330- LAMOILLE-ORLEANS- INCLUDING...MORRISVILLE 624 PM EDT TUE JUN 19 2007 AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF JEFFERSONVILLE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR JOHNSON AND HYDE PARK BY 640 PM AND NEAR EDEN BY 700 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. THIS THUNDERSTORM IS PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 45 MPH. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. BANACOS
Local storm report, Jun 19, 6:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
629 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 SW SARANAC 44.63N 73.77W
06/19/2007 CLINTON NY DEPT OF HIGHWAYS
TREES AND POWERLINES DOWN IN THE TOWN OF SARANAC
&&
JOHNGLocal storm report, Jun 19, 6:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
639 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG SARANAC 44.65N 73.74W
06/19/2007 CLINTON NY TRAINED SPOTTER
10 INCH TREE DOWN ON DOUGLASS ROAD IN SARANAC
&&
JNSpecial weather statement, Jun 19, 6:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 655 PM EDT TUE JUN 19 2007 VTZ003-016-200000- EASTERN FRANKLIN-ORLEANS- INCLUDING...BERKSHIRE...EAST BERKSHIRE...EAST ENOSBURG...ENOSBURG CENTER...JAY...MONTGOMERY...MONTGOMERY CENTER...NORTH TROY...SOUTH RICHFORD...STEVENS MILLS...TROY AND WESTFIELD 655 PM EDT TUE JUN 19 2007 AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF MONTGOMERY...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR JAY BY 720 PM AND NEAR NORTH TROY BY 730 PM. LOOK FOR GUSTY WINDS TO 40 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING WITH THIS STORM AS IT CONTINUES ACROSS EASTERN FRANKLIN COUNTY...INTO WESTERN ORLEANS COUNTY THROUGH 8 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS THE AREA THROUGH 11 PM. BANACOS
Local storm report, Jun 19, 7:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
704 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG JOHNSON 44.64N 72.68W
06/19/2007 LAMOILLE VT TRAINED SPOTTER
LARGE LIMBS DOWN
&&
JOHNGThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:38 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 67 min |
| Jun 19, 5:42 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 63 min |
| Jun 19, 6:34 PM EDT | Severe Thunderstorm Warning | BTV | Lamoille | 41 min |
| Jun 19, 6:46 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 89 min |
| Jun 19, 7:54 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 66 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.